Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Albany, NY

July 23, 2008Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Jul 23, 2008, 4:12 PM EDT for Schoharie County, New York. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 4:12 PM EDT (20:12 UTC)
Expired
Jul 23, 2008, 8:15 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Schoharie County, NY

The radar

The Albany radar (KENX), 37 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:32 PM EDTHEAVY RAIN 2Gilboa, NYIN ONE HOUR PRECEDING REPORT TIME.
Jul 23, 5:09 PM EDTFLASH FLOODSchoharie, NYWIDESPREAD ROAD CLOSURES DUE TO FLOODING REPORTED ACROSS THE COUNTY.
Jul 23, 7:22 PM EDTFLASH FLOODSchoharie, NYFOLLOWING ROADS IN THE COUNTY CLOSED...CREEK ROAD TO ESPERANCE TO MONTGOMERY COUNTY LINE...TREADLEMIRE RD TO MIDDLEBURGH...JUNCTION RD...ZICHA RD...SANATARIUM RD TO ESPERANCE AND SCHOHARIE.
Jul 23, 8:06 PM EDTFLASH FLOODSchoharie, NYROADS CLOSED...BARTON HILL RD...SHELDON RD...ROUTE 30.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 232016
FFWALY
NYC095-240015-
/O.NEW.KALY.FF.W.0009.080723T2012Z-080724T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF NORTH BLENHEIM...JEFFERSON
  ...SUMMIT...AND COBLESKILL...

* UNTIL 815 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  POSSIBLE FLASH FLOODING FROM HEAVY RAIN AND EMBEDDED THUNDERSTORMS 
  OVER THE WARNED AREA WITH ONE TO TWO INCHES HAVING FALLEN SO FAR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMIT...  
  SCHOHARIE...RICHMONDVILLE...MIDDLEBURGH...CENTRAL BRIDGE...AND     
  BREAKABEEN

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4262 7464 4266 7464 4266 7465 4275 7467
      4270 7416 4264 7418 4238 7434 4236 7443
      4243 7463 4252 7472

$$

WASULA
1 follow-up statement
000 
WGUS71 KALY 232231
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT WED JUL 23 2008

NYC095-240015-
/O.CON.KALY.FF.W.0009.000000T0000Z-080724T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
627 PM EDT WED JUL 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SCHOHARIE COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHTER RAINFALL OVER WEST CENTRAL SCHOHARIE COUNTY. HOWEVER...
RADAR ESTIMATES OF ONE AND A HALF TO THREE INCHES HAVE OCCURRED IN THE
WARNED AREA.  NUMEROUS ROADS HAVE WASHED OUT...WITH EXCESSIVE RUNOFF FROM THE
RAIN THAT FELL IN LESS THAN FIVE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMIT...
SCHOHARIE...RICHMONDVILLE...MIDDLEBURGH...COBLESKILL AND CENTRAL
BRIDGE

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF INCH TO AN INCH ARE POSSIBLE IN
THE WARNED AREA.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4262 7464 4266 7464 4266 7465 4275 7467
      4270 7416 4264 7418 4238 7434 4236 7443
      4243 7463 4252 7472

$$


WASULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:52 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 23, 1:52 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT WED JUL 23 2008

.SYNOPSIS...
A STORM IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE
EASTERN GREAT LAKES PUSHING A COLD FRONT SLOWLY EAST...THIS
EVENING THROUGH THURSDAY. MEANWHILE A RICH FLOW OF TROPICAL
MOISTURE WILL FEED INTO THE REGION ON SOUTHERLY WINDS. AS
DISTURBANCES RIPPLE NORTH ALONG THE COLD FRONT OUR REGION WILL SEE
ROUNDS OF HEAVY RAIN SHOWERS...BOUTS OF THUNDERSTORMS AND THE
POTENTIAL FOR SEVERE THUNDERSTORMS...PARTICULARLY FROM THE CAPITAL
DISTRICT SOUTH AND EAST. THURSDAY NIGHT THIS SYSTEM WILL MOVE OUT
OF OUR REGION. WEAK HIGH PRESSURE WILL CREST ACROSS THE REGION
FRIDAY AND FRIDAY NIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION LATE
SATURDAY TRIGGERING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
BUILD SLOWLY FROM THE GREAT LAKES INTO THE NORTHEAST TO START THE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
500HPA TROF ACROSS E GRTLKS IS DEEPENING...AS RICH SOUTHERLY
INFLOW IS INCREASING ACROSS THE REGION. BOUNDARY HAS SET UP FROM
CNTRL PA INTO SVT ATTM...IS FOCUS FOR CONVECTION FIRING IN
WIDESPREAD AREAS OF SHOWERS TIED TO SHORT WAVES ROTATING AROUND
500 HPA TROF. WARM SECTOR OVER SENY AND SW NEW ENGLAND. BREAKS IN
CLOUDS FROM SAT IMAGERY ARE INCREASING. WITH SIGNIFICANT HELICITY
VALUES...CAPES AROUND 1000 J/KG. DEGREE OF SOLAR HEATING WILL
DICTATE MAGNITUDE OF SEVERE RESPONSE. SPC HAS DOWNGRADED THE TOR
POTENTIAL IN SWODY1. NEXT SHORT WAVE IS ROTATING UP THROUGH PA
TWRD FCA. WILL MOVE TO RAPIDLY ISSUE FCSTS IN ANTICIPATION OF
SEVERE POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
BY LATE SAT AFTN AREA OF SHRA/TSTMS WILL SET UP ACROSS E CENTRAL
NY WITH AXIS JUST WEST OF HUDSON VALLEY. THIS WILL BE FOCUSED ON
THE CDFNT THAT WILL SLOWLY DRIFT EAST OVERNIGHT. FOCUS WILL SHIFT
FROM POTENTIAL SEVERE TO FLOODING. RAINFALL RATES OF 1-2
INCHES/HOUR ARE POSSIBLE. THIS WILL ENHANCE THE FLOODING
THREAT...THEREFORE FLOOD WATCH REMAINS FOR THE ENTIRE CWA. THE
HIGHEST THREAT FOR FLOODING WILL ULTIMATELY BE WHERE THIS BAND
WAVERS A BIT...BEFORE DRIFTING E. THE MAJOR MODELS HAVE COME INTO
BETTER AGREEMENT THAN 00 OR 06 UTC RUNS. THE GFS SLOWS THE
EASTWARD PROGRESS BUT IS FASTER THAN THE NAM. THE NAM IS FASTER
THAN PVS RUN...SO THERE ARE APPROACHING AGREEMENT IN TIMING. NAM
IS STILL A BIT BALLISTIC WITH QPF.

CURRENT MODELS INDICATE THIS MAX AXIS SHOULD HAPPEN CLOSE TO...OR
IMMEDIATELY E OF THE HUDSON RIVER OVERNIGHT. WE CURRENTLY EXPECTED
WIDESPREAD RAINFALL AMTS OF 1-3 INCHES...WITH 3-5 INCHES POSSIBLE
WITHIN THIS AFOREMENTIONED BAND...AND WITHIN HIGHER...S/E FACING
PORTIONS OF THE CATSKILLS.

THURSDAY HEAVY RAIN SHOULD GRADUALLY SHIFT E DURING THE
MORNING...TAPERING TO SCATTERED SHOWERS/STEMS DURING THE
AFTERNOON IN NY BUT CONTINUING INTO AFTN IN W NEW ENG. WILL SLOW
DEPARTURE OF RAIN FM PVS FCST. THUR NT CDFNT WILL PUSH THRU
RGN...PCPN SHOULD DIMINISH TO SCT SHRA. DRY SLOT AND PASSAGE OF
500HPA COLD POOL FURTHER W WILL KEEP THREAT OF TSTMS ACROSS THE
REGION.

FRIDAY 500HPA CUT OFF WILL LIFT OUT OF REGION...BUT COLD POOL WITH
INCR CLOUDS AND RAISE THREAT OF -SHRA IN FAR NW...BUT OTHERWISE A
DRY DAY AS WEAK SFC HIGH BUILDS INTO THE REGION FRI AND FRI NT.
SATURDAY WMFNT MOVES THRU FCA WITH WAA CLOUDS AND -SHRA POSSIBLE
IN MORNING. CDFNT WILL FOLLOW WITH MORE SHRA/TSTMS IN WARM SECTOR
LATE SAT AFTN AND NT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE UPPER LEVEL PATTERN WILL FEATURE A PERSISTENT TROF ACROSS THE
GREAT LAKES/NORTHEAST/MID ATLANTIC...WITH A BROAD CUT-OFF LOW OVER
MUCH OF QUEBEC. GENERALLY WEST TO NORTHWEST FLOW WILL BE THE RULE
FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND...WITH OCCASIONAL
DISTURBANCES MOVING THROUGH IN THE RELATIVELY FAST FLOW ALOFT.
DIFFICULT TO TIME INDIVIDUAL SHORT WAVES...BUT AT LEAST EARLY ON IN
THE PERIOD FROM SATURDAY NIGHT INTO SUNDAY MORNING...A SHORT WAVE
TROF AND ASSOC COLD FRONT IS FORECAST TO PASS THROUGH. WILL GO WITH
50-60 POPS WITH THIS SYSTEM WITH BOTH GFS/ECMWF SHOWING AT LEAST
LIGHT WIDESPREAD QPF. ECMWF SHOWING A MORE SUBSTANTIAL WAVE PASSING
BY TO OUR SOUTH SUNDAY NIGHT INTO MONDAY...BUT LOOKS TO BE A MISS
FOR OUR AREA. WILL MENTION GENERIC ISOLATED TO SCATTERED CONVECTION
THROUGH THE REST OF PERIOD...WITH TEMPS CLOSE TO SEASONAL AVERAGES.

THE UPPER LEVEL LOW RESPONSIBLE FOR THE MIDWEEK DRENCHING WILL BE
LIFTING AWAY FROM THE REGION ACROSS EASTERN CANADA ON FRIDAY...WITH
WEAK HIGH PRESSURE MOVING THROUGH AT THE SURFACE. 12Z GFS MODEL
SOUNDINGS SHOW ENOUGH OF A CAP FOR MOST OF THE DAY ON FRIDAY TO
PREVENT ANY CONVECTION FROM OCCURRING...SO HAVE KEPT ENTIRE FA DRY
THROUGHOUT THE DRY. 850 MB TEMPS OF 13-16 DEGREES C GENERALLY
EQUATES TO HIGHS IN THE MIDDLE 80S ACROSS THE VALLEYS...WITH UPPER
70S IN THE HIGHER TERRAIN.

ON SATURDAY...A LOW PRESSURE AREA WILL MOVE ACROSS ONTARIO INTO
QUEBEC. THIS SYSTEM WILL DRAG A COLD FRONT FROM THE GREAT LAKES
WHICH WILL MARCH EASTWARD TOWARDS NEW ENGLAND. CONVECTION WILL FIRE
ALONG THE BOTH THE PRE FRONTAL TROUGH AND FRONTAL BOUNDARY...SO HAVE
ALREADY INCLUDED HIGH CHC POPS FOR ENTIRE CWA...MAINLY IN THE AFTN
AND EVE HOURS. COULD POTENTIALLY EXPECT SOME STRONG ACTIVITY...WITH
MODEL SOUNDINGS SHOWING 40 KTS OF UNI-DIRECTIONAL DEEP LAYER SHEAR.
ACTIVITY WILL DIE OFF WITH PASSING OF THE FRONTAL BOUNDARY DURING
SAT NITE...SO HAVE ATTEMPTED TO TAPER THE POPS ACCORDINGLY.

UPPER LEVEL LOW WILL SLOWLY PINWHEEL ACROSS EASTERN CANADA. HEIGHTS
WILL STAY SOMEWHAT LOW SUNDAY THROUGH TUESDAY...SO HAVE CONTINUED
CHC POPS FOR THOSE DAYS WITH DIURNAL CONVECTION POSSIBLE. GFS ALSO
HINTS AT A WAVE DEVELOPING ALONG THE STALLED FRONT ACROSS THE OHIO
VALLEY AND MID ATLANTIC...SO THIS COULD BRING SOME ACTIVITY TO
SOUTHERN PORTIONS OF THE CWA FOR LATE MONDAY INTO MONDAY NIGHT AS
WELL. WITH THE LOWER HEIGHTS AND ASSOCIATED CLOUD COVER...TEMPS WILL
BE A FEW DEGREES BELOW AVERAGE FOR SUNDAY THROUGH TUESDAY...WITH
GENERALLY TEMPS RIGHT AROUND 80 IN THE VALLEYS...AND LOWER 70S IN
THE HIGHER TERRAIN.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE RIDING ALONG A STATIONARY BOUNDARY WILL CONTINUE TO
PRODUCE VICINITY SHOWERS FOR THE REST OF THE DAY...WITH LOW CIGS
AT KGFL AND KALB. KPOU...NEAREST TO BREAKS IN THE CLOUDS EARLIER
TODAY...HAS CHC FOR TSTMS THIS AFTERNOON WITH CB IN THE CLOUDS.
CB AT KGFL AND KALB STARTING IN THE EVENING AS ANOTHER WAVE OF
SHOWERS AND STORMS MOVE IN. THIS WILL ALSO LEAD TO IFR CIGS AT
KGFL/KALB AND MVFR CIGS AT KPOU. CONDITIONS WILL FURTHER
DETERIORATE AFTER MIDNIGHT AT ALL TERMINALS WITH IFR VSBYS AND
CIGS LASTING THROUGH THE NIGHT. CONDITIONS WILL IMPROVE TO MVFR
AFTER SUNRISE.

WIND SHEAR ALSO A PROBLEM OVERNIGHT...EXPECT 35-40KT WINDS FROM
THE SOUTH AROUND 2000FT. THIS WIND SHEAR WILL SUBSIDE IN THE
EARLY MORNING AT ALL TERMINALS. RAIN SHOWERS WILL CONTINUE DURING
THE DAY ON THURSDAY.

OUTLOOK...
FRI...VFR...SLIGHT CHC OF A SHOWER.
SAT THROUGH MON...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS WILL BE WIDESPREAD ACROSS THE REGION THROUGH
THURSDAY...WITH HEAVY RAINFALL ASSOCIATED WITH SEVERAL WAVES OF LOW
PRESSURE MOVING ALONG A STATIONARY FRONT.

&&

.HYDROLOGY...
MODEL CONSENSUS SEEMS TO INDICATE THAT 3 TO 5 INCHES OF RAIN IS
POSSIBLE OVER MOST OF THE AREA. CONSENSUS ALSO INDICATES THAT
HEAVIEST RAIN WILL FALL FROM LATE TODAY THROUGH AT LEAST THURSDAY
MORNING. BASED ON FLASH FLOOD GUIDANCE...THIS AMOUNT OF RAIN
SHOULD NOT CAUSE SEVERE FLOODING BUT MINOR FLOODING IS POSSIBLE.
AREAS THAT SEE HIGHER RAINFALL TOTALS DUE TO THUNDERSTORMS MAY SEE
MORE SIGNIFICANT FLOODING OR FLASH FLOODING. A FLOOD WATCH HAS
BEEN ISSUED FOR THE ENTIRE REGION...AS THE EXACT PLACEMENT OF
HEAVIEST RAINFALL...WHICH COULD EXCEED 4 INCHES...IS STILL
SOMEWHAT UNCERTAIN. THE HIGHEST PROBABILITY IS FOR IT TO OCCUR
SOMEWHERE NEAR...OR IMMEDIATELY E OF THE HUDSON RIVER...BUT THIS
AXIS COULD STILL OCCUR FURTHER W.

DUE TO THE EXTREME AMOUNTS OF RAINFALL FORECAST BY THE COMPUTER
MODELS...AND THE FACT THAT EMBEDDED THUNDERSTORMS ARE POSSIBLE
DURING THE EVENT...PERSONS WITH INTERESTS ALONG AREA RIVERS SHOULD
KEEP ALERT FOR LATER STATEMENTS REGARDING POSSIBLE FLOODING.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...JPV
AVIATION...KGS
FIRE WEATHER...JPV
HYDROLOGY...SND
Hazardous weather outlook, Jul 23, 2:51 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT WED JUL 23 2008

NYZ032-033-038>043-047>054-082>084-VTZ013>015-241100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
251 PM EDT WED JUL 23 2008

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY...CAPITAL DISTRICT...SOUTHERN
ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS...AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2 INCHES OR
MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL BODIES WATER
TO THE NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
251 PM EDT WED JUL 23 2008

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 738 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE EASTERN CATSKILLS AND
TACONICS OF NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...GREENE...COLUMBIA...BERKSHIRE...ULSTER...DUTCHESS...
LITCHFIELD. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS
OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2
INCHES OR MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL
BODIES WATER TO THE NATIONAL WEATHER SERVICE.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 23, 3:20 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT WED JUL 23 2008

NYZ047-232000-
SCHOHARIE NY-
320 PM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GILBOA...OR
ABOUT 9 MILES NORTH OF ROXBURY...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH BLENHEIM BY 325 PM EDT
BREAKABEEN BY 335 PM EDT
7 MILES NORTHWEST OF LIVINGSTONVILLE BY 340 PM EDT
MIDDLEBURGH BY 345 PM EDT
SCHOHARIE BY 355 PM EDT
CENTRAL BRIDGE BY 400 PM EDT

JPV/KGS
Special weather statement, Jul 23, 4:09 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT WED JUL 23 2008

NYZ047-051-052-058-232100-
WESTERN ALBANY NY-WESTERN GREENE NY-SCHOHARIE NY-EASTERN ALBANY NY-
409 PM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM IN SCHOHARIE...ALBANY AND GREENE COUNTIES...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GILBOA...OR
ABOUT 10 MILES NORTHEAST OF ROXBURY...AND MOVING NORTHEAST AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH BLENHEIM BY 415 PM EDT
7 MILES SOUTHEAST OF BREAKABEEN BY 420 PM EDT
LIVINGSTONVILLE AND PRESTON HOLLOW BY 430 PM EDT
7 MILES SOUTHEAST OF MIDDLEBURGH BY 435 PM EDT
7 MILES NORTHWEST OF WESTERLO BY 450 PM EDT
BERNE BY 455 PM EDT

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

JPV/KGS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:07 AM EDTFlood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more35 hr
Jul 23, 6:04 AM EDTSevere Thunderstorm WarningALYHerkimer31 min
Jul 23, 6:25 AM EDTSevere Thunderstorm WarningALYHamilton65 min
Jul 23, 6:27 AM EDTAreal Flood AdvisoryALYHamilton, Herkimer3 hr
Jul 23, 6:50 AM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster55 min
Jul 23, 8:23 AM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren, Washington3 hr
Jul 23, 3:19 PM EDTAreal Flood AdvisoryALYFulton, Greene, Herkimer, Montgomery, Schoharie4 hr
Jul 23, 3:26 PM EDTSevere Thunderstorm WarningALYSchoharie49 min
Jul 23, 4:36 PM EDTAreal Flood AdvisoryALYUlster4 hr
Jul 23, 4:46 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady, Schoharie4 hr
Jul 23, 4:57 PM EDTFlash Flood WarningALYFulton, Herkimer, Montgomery, Schoharie4 hr
Jul 23, 5:16 PM EDTFlash Flood WarningALYSaratoga, Schenectady, Schoharie, Warren4 hr
Jul 23, 5:20 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 23, 5:34 PM EDTAreal Flood AdvisoryALYHamilton, Saratoga, Warren4 hr
Jul 23, 5:37 PM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Jul 23, 5:48 PM EDTFlash Flood WarningALYSaratoga, Warren, Washington4 hr
Jul 23, 5:55 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady5 hr
Jul 23, 6:12 PM EDTFlash Flood WarningALYHamilton3 hr
Jul 23, 6:27 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer, Saratoga, Washington4 hr
Jul 23, 7:48 PM EDTAreal Flood WarningALYDutchess, Ulster6 hr

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.